Oddly I seem to have become fixated on losing my love life. Thank you for this reply. The doctor basically said I could take it or leave it, but I should try it after I finish my radio. So I probably will, but if it reduces me to an aching exhausted mess I won't be able to work as hard as I do, and I don't think I can stand it. My risk of recurrence is pretty low anyway, but we will see. Thanks for taking the time to answer, it is enormously helpful to me.
To answer your points:
1. No, everyone is different. Strangely my libido went up on tamoxifen - it happens
2. I avoid them like the plague
4. Don't know, I've read so many conflicting things
5. You could try starflower oil (it's effectively a stronger form of evening primrose oil)
6. Yes, but it's trial and error till you find one that works for you. I take citalopram, it doesn't get rid of the flushes, but it reduces them to something manageable
Thank you so much for replying, really helpful. I will probably try it indeed, as it is there. Will also take your advice and look up articles on interactions.
Hi Tigony - glad things are going forward well for you. Can't speak for Tamox but i have been on Anastrozole (similar sort of thing for ER+ folk I think) since Mid-Feb and so far NO side effects - almost a bit worrying in case it isn't working!!! In preparation for all the expected side effects (and by God the list on the leaflet is horrifying...) I bought a Ladycare Magnet that i had seen recommended on here, that apparently helps with menopausal symptoms. So far I haven't used it as i haven't had any, (yet) but it is on stand-by the first flush I get and then will remain in my knickers for the duration of the treatment. I was dreading taking the meds and looked at the packet for a couple of weeks before taking the plunge and then sort of waited for something to happen but it didn't......You obviously need to weigh up the pros and cons of taking it versus not taking it, but nothing to lose by giving it a go I suppose and see what happens. My onc recommended sage tea for hot flushes but I prefer builder's tea, but if i get a flush then I'll try it. Can't talk about love life as i don't have one - ;-( but could still fancy one so presumably libido is unaffected? I'm 65 so somewhat further past my natural menopause than you. I'd discuss any supplements with your onc or nurse as some don't interact well with hormone therapy, and as I don't understand the half of it I don't use any, only a calcium tablet to avoid getting osteporosis, and a good diet. You may get somthing more helpful from people who have been on Tamox for a long time - I gather any initial side-effects get better in time but I can understand your concerns at this point.Good luck with the rads - another step further along the road. xxx
Hello lovely people
I finally saw the oncologist this week. I am 58. Had 1cm DCIS removed with good margins in March. They found it contained 0.5 Grade 2 microinvasion. Had SNB which was fine. I am going with radiotherapy next month, and will join the thread for June there. Also offered Tamoxifen afterwards for five years. Slightly dreading this as I have come off low dose HRT and am feeling the effects a bit, ie night sweats spoiling sleep, tiredness, and hot and cold flushes. They are not too bad, but I cannot go into full blown menopause symptoms again as sole supporter of my youngest, divorce nightmares, working full time etc and need all the strength I have got. So a few questions, the onco seemed to be saying that Tamoxifen was entirely voluntary, it was belt and braces and if I found it difficult once tried, I didn't really need it.
1: Does everyone get awful side effects with Tamoxifen? ie does it ruin your love life?
2: Is it ok to take phytooestrogens if you are oestrogen+ (I am HER-)?
3: Is it OK to take Evening Primrose oil?
4: Is it ok to eat soya products, ie Alpro yoghurt?
5: Anything else natural I can take to keep the night sweats at bay?
6: Do these low dose anti depressents work well to keep Tamoxifen side effects to a minimum?
Thanks as ever. Lovely lovely people of BCC. x